Alert archive / California / Gale Warnings in 2012
Gale Warning 30, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Aug 7, 2012, 3:01 AM PDT. It took effect at Aug 7, 2012, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2012, 3:01 AM PDT (10:01 UTC)
- In effect from
- Aug 7, 2012, 3:00 PM PDT
- Expired
- Aug 7, 2012, 9:04 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
047 WHUS76 KLOX 071001 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 AM PDT TUE AUG 7 2012 PZZ673-071815- /O.EXT.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/ /O.NEW.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 301 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THERE WILL BE INCREASING WIND GUSTS TO 35 KNOTS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. WIND GUSTS SHOULD DIMINISH SLIGHTLY AND A SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE REISSUED EARLY WEDNESDAY MORNING. SEAS WILL RANGE BETWEEN 5 AND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-071815- /O.EXB.KLOX.SC.Y.0087.120807T2200Z-120808T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 301 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL STRENGTHEN ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL LATE THIS AFTERNOON THROUGH THE MID- EVENING HOURS...THEN DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-071815- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 301 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. SEAS WILL RANGE BETWEEN 5 AND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-071815- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 301 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. SEAS WILL RANGE BETWEEN 5 AND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
001 WHUS76 KLOX 071532 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 832 AM PDT TUE AUG 7 2012 PZZ673-072345- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/ /O.CON.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 832 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THERE WILL BE INCREASING WIND GUSTS TO 35 KNOTS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. WIND GUSTS SHOULD DIMINISH SLIGHTLY TO SMALL CRAFT ADVISORY SPEEDS BY EARLY WEDNESDAY MORNING. STEEP COMBINED SEAS WILL RANGE FROM 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-072345- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 832 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. STEEP COMBINED SEAS WILL RANGE FROM 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-072345- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 832 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED SEAS WILL RANGE FROM 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-072345- /O.CON.KLOX.SC.Y.0087.120807T2200Z-120808T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 832 AM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL LATE THIS AFTERNOON THROUGH THE MID- EVENING HOURS...THEN DIMINISH OVERNIGHT. STEEP COMBINED SEAS OF 3 TO 5 FEET WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
345 WHUS76 KLOX 072120 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT TUE AUG 7 2012 PZZ670-080530- /O.UPG.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ /O.EXA.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 220 PM PDT TUE AUG 7 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-080530- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/ /O.CON.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 220 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-080530- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 220 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS KNOTS WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-080400- /O.CON.KLOX.SC.Y.0087.120807T2200Z-120808T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 220 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH LATE THIS EVENING...THEN DIMINISH OVERNIGHT. STEEP COMBINED SEAS OF 3 TO 5 FEET WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
079 WHUS76 KLOX 072202 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 302 PM PDT TUE AUG 7 2012 PZZ673-080615- /O.EXP.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/ /O.CON.KLOX.GL.W.0030.000000T0000Z-120808T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 302 PM PDT TUE AUG 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-080615- /O.CON.KLOX.GL.W.0030.000000T0000Z-120808T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 302 PM PDT TUE AUG 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-080615- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 302 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS KNOTS WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-080400- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120808T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 302 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH LATE THIS EVENING... THEN DIMINISH OVERNIGHT. STEEP COMBINED SEAS OF 3 TO 5 FEET WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
182 WHUS76 KLOX 080404 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 PM PDT TUE AUG 7 2012 PZZ670-673-081215- /O.CAN.KLOX.GL.W.0030.000000T0000Z-120808T1000Z/ /O.EXA.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 904 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-081000- /O.EXP.KLOX.SC.Y.0087.000000T0000Z-120808T0400Z/ /O.NEW.KLOX.SC.Y.0088.120808T0404Z-120808T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 904 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL THROUGH LATE TONIGHT. STEEP COMBINED SEAS OF 3 TO 5 FEET WILL PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-081215- /O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 904 PM PDT TUE AUG 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS KNOTS WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Aug 6, 8:50 PM PDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 8:50 PM PDT, 6 hours 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 PM PDT MON AUG 6 2012 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH NEXT WEEKEND...WITH NIGHT THROUGH MORNING MARINE LAYER CLOUDS AND FOG STAYING CONFINED MOSTLY TO THE COAST. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE LOS ANGELES COUNTY MOUNTAINS AND DESERT LATER IN THE WEEK AND THE WEEKEND AS MONSOON MOISTURE WORKS INTO THE AREA. && .UPDATE... THE AIR MASS WARMED EFFICIENTLY TODAY AS UPPER-LEVEL HIGH PRESSURE CONTINUES TO BUILD WEST INTO THE AREA. THE LATEST MODEL SOLUTIONS ARE WARMING 950 MB TEMPERATURES FOR THE INTERIOR PORTIONS OF THE AREA FOR THE NEXT COUPLE DAYS. WITH TEMPERATURES WARMING A BIT MORE THAN FORECAST TODAY...THE PACKAGE WAS NUDGED WARMER FOR TUESDAY AND WEDNESDAY ACROSS THE INTERIOR. THE LOS ANGELES COUNTY VALLEYS WERE HELD STEADY DUE TO THE POSSIBILITY OF AN EARLIER SEA BREEZE ARRIVING ON TUESDAY. LOCAL 4-KM WRF SOLUTIONS AND NAM-WRF SOLUTIONS INDICATE A BIT STRONGER ONSHORE PUSH IN THE AFTERNOON ON TUESDAY. MAIN CONCERN FOR THE PACKAGE IS THE DEVELOPING SOUTHEAST FLOW ALOFT DEVELOPING ON TUESDAY IF NAM-WRF AND LOCAL 4-KM WRF SOLUTION HAVE IT PROGGED RIGHT. ISOLATED AFTERNOON AND EVENING SHOWERS COULD DEVELOP OVER THE SAN GABRIELS...COOLING THE EASTERN PORTION OF THE ANTELOPE VALLEY DUE TO INCREASED CLOUD COVER. SOME MID-LEVEL CAPE VALUES ARE PRESENT AND LIFTED INDEX VALUES NEAR -1. FOR THE CURRENT TIME...ANY UPDATES WILL DELAYED TO WAIT FOR ADDITIONAL DATA TO ARRIVE. && .PREV DISCUSSION... SHORT TERM...THIS IS ALREADY PUSHING HIGHS CLOSE TO 105 ACROSS THE WESTERN SAN FERNANDO VALLEY TODAY AND IT'S ONLY GOING TO GET WARMER THROUGH THE END OF THE WEEK. THE ONLY THING KEEPING HEAT INDEX READINGS FROM EXCEEDING EXCESSIVE HEAT CRITERIA IS THE LACK OF MOISTURE SO FAR. IN MOST AREAS HEAT INDICES ARE RUNNING AT LEAST A FEW DEGREES BELOW THE AMBIENT AIR TEMPERATURE AND IT WILL LIKELY REMAIN THIS WAY UNTIL LATER THIS WEEK WHEN SOME MOISTURE AT LOWER LEVELS STARTS TO MOVE IN FROM THE SOUTHEAST. IN THE MEANTIME, JUST VERY HOT FOR AREAS THAT ARE NOT CLOSE TO THE BEACH AND NOT EXPECTING ANY RELIEF THIS WEEK. IN FACT, WITH THE 950 MB 40C LINE EASILY INTO THE ANTELOPE VALLEY BY THU LOOK FOR HIGHS THERE TO REACH 110 OR HIGHER. AT THE COAST COOLER THAN NORMAL OCEAN TEMPERATURES WILL HELP PROVIDE A SIGNIFICANT MODERATING INFLUENCE THERE BUT STILL WARMER THAN NORMAL. THE MARINE LYR IS VERY SHALLOW BUT THERE IS ENOUGH ONSHORE FLOW TO KEEP AT LEAST SOME LOW CLOUDS AROUND. IN FACT, OUR LOCAL HIGH RES WRF MODEL SHOWS A LITTLE EDDY CIRCULATION DEVELOPING IN THE SBA CHANNEL LATER TONIGHT, HELPING TO PULL IN SOME LOW CLOUDS/FOG INTO THE SOUTH COAST OF SRN SBA COUNTY. LOW CLOUDS WILL BE PATCHY AT BEST SOUTH OF PT CONCEPTION WITH BETTER COVERAGE NORTH. WITH SHALLOW INVERSION IN PLACE FOG WILL BE LOCALLY DENSE. NOT EXPECTING MUCH CHANGE IN THIS SCENARIO THIS WEEK EITHER. WE WILL START TO SEE AN INCREASE IN MID AND UPPER LEVEL MOISTURE TUESDAY, MOSTLY ABOVE 700 MB. WHILE THIS MIGHT RESULT IN SOME INCREASE IN AFTERNOON CLOUDS, ESPECIALLY NEAR THE MOUNTAINS, THERE DOESN'T APPEAR TO BE ENOUGH LOWER LEVEL MOISTURE TO SPAWN ANY THUNDERSTORM ACTIVITY THROUGH AT LEAST THU. LONG TERM...HEAT WAVE TO CONTINUE AT LEAST THROUGH SATURDAY AS HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHWESTERN U.S. SLIGHTLY BETTER MOISTURE AT LOWER LEVELS WILL BRING A SMALL THREAT OF AFTERNOON CONVECTION OVER THE ERN LA COUNTY MOUNTAINS AND ANTELOPE VALLEY. THE MOISTURE WILL ALSO HELP BOOST HUMIDITIES, POSSIBLY ENOUGH TO PUSH HEAT INDEX VALUES ABOVE EXCESSIVE HEAT CRITERIA FOR THE VALLEYS AND MOUNTAINS. HIGH PRESSURE STARTS TO BREAK DOWN SUNDAY INTO MONDAY WHICH SHOULD INITIATE A COOLING TREND. STILL WELL ABOVE NORMAL TEMPS THOUGH THROUGH EARLY NEXT WEEK. && .AVIATION...06/0216Z. VFR CONDITIONS ARE EXPECTED AT ALL VALLEY AND DESERT TERMINALS THROUGHOUT THE PERIOD. THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS AT COASTAL TERMINALS BETWEEN 08Z AND 16Z. PERIODS OF MODERATE LOW-LEVEL WIND SHEAR SHOULD OCCUR AT KSBA THROUGH 07Z. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR A CHANCE OF VLIFR TO LIFR CONDITIONS BETWEEN 10Z AND 16Z. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH NO WIND ISSUES. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/WOFFORD AVIATION...HALL SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 6, 6:30 AM PDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 630 AM PDT MON AUG 6 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 630 AM PDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE WILL BE A MODERATE SUNDOWNER OVER THE SANTA YNEZ RANGE TUESDAY NIGHT. THERE IS A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS OVER VENTURA AND LOS ANGELES COUNTIES ON FRIDAY. BOTH HIGH AND LOW TEMPERATURES WILL BE SIGNIFICANTLY ABOVE NORMAL AWAY FROM THE COASTS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:03 AM PDT | Excessive Heat Watch | LOX | Los Angeles | 23 hr |
| Aug 7, 9:48 AM PDT | Wind Advisory | LOX | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.